Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 78, NWS Blacksburg, VA

November 11, 2020Caswell County, Rockingham County, North Carolina; Halifax County, Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this flash flood warning at Nov 11, 2020, 6:45 PM EST for Caswell County, Rockingham County, North Carolina; Halifax County, Pittsylvania County, City of Danville, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2020, 6:45 PM EST (23:45 UTC)
Expired
Nov 12, 2020, 12:45 AM EST
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 7:04 PM ESTFLASH FLOOD2 Ese Wentworth, NCNUMEROUS REPORTS OF FLOODED ROADS AROUND ROCKINGHAM COUNTY, CONCENTRATED IN THE REIDSVILLE AND MADISON AREAS, INCLUDING A SIGNIFICANT PORTION OF SCALE STREET IN REIDSVILLE.
Nov 11, 7:19 PM ESTFLASH FLOOD1 N Danville Airport, VAWATER OVER THE ROADWAY AT THE INTERSECTION OF WILKERSON ROAD AND KENTUCK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

446 
WGUS51 KRNK 112345
FFWRNK
NCC033-157-VAC083-143-590-120545-
/O.NEW.KRNK.FF.W.0078.201111T2345Z-201112T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
645 PM EST Wed Nov 11 2020

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Caswell County in north central North Carolina...
  Eastern Rockingham County in north central North Carolina...
  Southern Halifax County in south central Virginia...
  Southern Pittsylvania County in south central Virginia...
  The City of Danville in south central Virginia...

* Until 1245 AM EST.

* At 645 PM EST, Doppler radar indicated showers and thunderstorms 
  producing heavy rain across the warned area. Between 1 and 3 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Danville, Eden, Reidsville, South Boston, Wentworth, Yanceyville 
  and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3625 7993 3681 7948 3677 7867 3676 7867
      3674 7869 3671 7867 3663 7855 3669 7865
      3669 7867 3668 7870 3658 7872 3657 7873
      3654 7873 3654 7914 3624 7915

FLASH FLOOD...RADAR INDICATED

$$

KK
1 follow-up statement
625 
WGUS71 KRNK 120056
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
756 PM EST Wed Nov 11 2020

NCC033-157-VAC083-143-590-120545-
/O.CON.KRNK.FF.W.0078.000000T0000Z-201112T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caswell NC-Rockingham NC-Halifax VA-Pittsylvania VA-City of Danville
VA-
756 PM EST Wed Nov 11 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EST THURSDAY 
FOR CASWELL, EASTERN ROCKINGHAM, SOUTHERN HALIFAX AND SOUTHERN 
PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE...

At 756 PM EST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Flash flooding will continue. The 911 Call Center reported 
in the Redsville area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Danville, Eden, Reidsville, South Boston, Wentworth, Yanceyville 
  and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3625 7993 3681 7948 3677 7867 3676 7867
      3674 7869 3671 7867 3663 7855 3669 7865
      3669 7867 3668 7870 3658 7872 3657 7873
      3654 7873 3654 7914 3624 7915

FLASH FLOOD...RADAR INDICATED

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 6:41 PM EST, 4 minutes earlier.

Area forecast discussion, Nov 11, 6:41 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
641 PM EST Wed Nov 11 2020

.SYNOPSIS...
Overnight a cold front will combine with moisture from tropical
cyclone Eta over the Gulf of Mexico to bring another round of
locally heavy rainfall to the Appalachians and central mid
Atlantic region tonight. High pressure will bring drier
conditions for the end of the week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 145 PM EST Wednesday...

A very wet morning for the whole CWA, with the maximum activity
along the spine of the Blue Ridge, and another local max near
Lynchburg. Totals in those areas have been from 2"-4", with 1"-2"
elsewhere. As the afternoon begins, a slight lull in coverage is
occurring as previously forecast. However, as coverage has gone
down, convective activity appears to be on the rise. An individual
cell or two with higher cloud tops and radar returns over 50dBZ have
popped up in southwest VA, as well as some convection near
Greenbrier County, WV.

The focus this afternoon will be watching for when the cold front
enters the area, which will signal the beginning of the second batch
of heavy rain entering our area. CAMs indicate a quick sweep of
heavy rain through the Mountain Empire this evening, and then a bit
of a stall once the front makes it past the Blue Ridge. There is a
pretty good consensus that a band of heavy rain will stick around
for a few hours. The NAM especially tends towards that solution,
holding a band of heavy rain over a line from Roanoke to Lynchburg
for close to 12 hours tonight and into Thursday morning. With some
instability in the area, there could be some thunder mixed in. Based
on the heavy, soaking rain this morning in the Lynchburg area, a
Flash Flood Watch was issued in preparation for the second wave of
heavy rain in that area overnight Wednesday.

Temperatures are warm for this time of year, most sites east of the
Blue Ridge are already over 70 degrees, and will climb a few more
degrees. Everywhere else is at least in the mid 60s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
As of 250 PM EST Wednesday...

Our cold front continues east into central Virginia as strong high
pressure nudges in from the north and west across the Ohio River
Valley. As result rain chances will slowly diminish from west to
east across the region as the front pushes toward the Virginia/North
Carolina coast. Even with that said there may still be ongoing
hydrological issues regarding minor flooding on areas streams and
creeks especially east of the Blue Ridge. Showers look to persist on
the backside of the front as leftover moisture will remain prevalent
through at least Thursday night.

The 12z NAM remains the most aggressive here in stalling the front
along the coast through Friday morning while the remnant low of ETa
passes off the North Carolina coast. The 12z GFS and Euro remains
drier with high pressure taking the wheel late THursday night into
early Friday morning and pushing the front further south into the
Carolinas.

The departing front and remnant core of Eta along with incoming dry
high pressure should provide us with good boundary layer mixing by
Friday afternoon. Model soundings from the GFS, Euro, and even the
Canadian to an extent depict winds out of the northwest at 10-15 mph
with gusts of 20-30 mph up over the higher terrain. This should drag
in some colder air and with lowering relative humidity values comes
a return to overnight lows in the 30s Friday night into Saturday
morning.

Winds diminish Saturday afternoon as high pressure slides east. High
temperatures will remain seasonable in the mid to upper 50s and low
60s. Lows will be a touch warmer in the low to mid 40s as high
pressure heads for the coast and our next cold front approaches from
the Ohio River Valley.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Models continue to show an upper wave of energy crossing through the
northern stream of the jetstream early Sunday morning. This will drag
our next cold front through the region Sunday into Sunday night. The
GFS continues to show a broken line of precipitation pulling through
late Sunday into Monday morning while the European is a touch
quicker by 6 hours and wetter during the same time range.

Synoptically a large trough looks to move into the area Monday
allowing for breezy conditions as our front fades to the east and
cool high pressure settles in.

With the trough a few pieces of weak energy will roll on through
especially with a northwest component to the wind on both Monday
afternoon and evening as well as on Tuesday night into Wednesday
morning. Some upslope snow showers or flurries may be possible
during this time according to the latest 12z GFS and European model
runs. The overall question is to how much moisture can we fetch off
the lakes to the north and will it win out with strengthening high
pressure overhead. Temperatures look to remain at or slightly above
normal through the period.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 645 PM EST Wednesday...

Flight conditions are up a bit, with the prevailing conditions
VFR/MVFR. The current problem is the convective nature of storms at
the moment. Cigs and visibility will drop to IFR/LIFR conditions
rapidly as a strong thunderstorm moves over them. From 1200Z until
1203Z, BCB, ROA and DAN are in the direct path of some of the
stronger convection in the area. BLF, LWB, and LYH are all near the
storms and are in spots that could see formation in that same time
frame. Beyond that, BLF and LWB ought to become a bit more clear as
the front surpasses them. Until 1215Z or so, BCB, DAN, ROA, and LYH
all are within the threat area for thunderstorms and could see
dramatic changes in flight conditions. As the front comes across ROA
and LYH will be at particular risk of extended periods of IFR/LIFR
conditions.

As the front approaches, the prevailing VFR/MVFR will deteriorate
into mostly IFR until later Thursday morning. Cigs will drop and
vsbys will decrease with rain showers. As Thursday morning
progresses, cigs will begin to come up and vsbys will increase
behind the front with some drier air and as diurnal heating begins
to kick in. Conditions will return to a more VFR/MVFR situation.

.Extended Aviation Discussion...

High probability for sub-VFR conditions with widespread rainfall
into Thursday as moisture from the tropics combines with an
upper level trough and surface front over the region. Models
diverge for the weekend with some indication that clearing will
take place as high pressure builds into the north for the
weekend, but maintaining cloudy wet weather along the southeast
Atlantic Coast from the remnants of Eta.

&&

.HYDROLOGY...
As of 200 AM EST Wednesday...

No change to previous thinking with locally heavy rainfall
poised to move up from the south this morning. Expect widespread
1 to 2 inch amounts for the piedmont and foothills, with 2 to
locally 3 inches expected along the crest of the Blue Ridge of
the North Carolina Highlands through southern Roanoke County
this morning. Training of rain bands over the same areas is also
possible, which may lead to locally higher amounts and the
possibility of minor flooding of small creeks and streams. A
flood watch has been issued for the counties on either side of
the crest of the Blue Ridge from Roanoke southward as a result
of the potential for heavy rain.

A cold front will pass eastward across the central Appalachians
Wednesday night/early Thursday, bringing a renewed threat of
heavy rain, where an additional 1 to 2 inches is possible, more
so along and east of the Blue Ridge. Localized flooding will
again be a possibility with this rain before it exits the area
to the east by Thursday afternoon.

The strongest potential for mainstem river flooding is found
across the Dan River basin and the Roanoke River downstream of
Roanoke, where bankfull conditions are expected, possibly minor
flooding. The James River basin, as well as basins west of the
Blue Ridge, are not expected to be as heavily impacted.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Thursday morning for VAZ023-024-034-
     035-045>047-059.
     Flood Watch through Thursday evening for VAZ015>017-022-032-
     033-043-044-058.
NC...Flood Watch through Thursday evening for NCZ001>006-018>020.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...VFJ
SHORT TERM...ET
LONG TERM...ET/NF
AVIATION...VFJ
HYDROLOGY...MBS/PW
Hazardous weather outlook, Nov 11, 2:34 PM EST, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
234 PM EST Wed Nov 11 2020

VAZ007-009>014-018>020-WVZ042>044-507-508-121945-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
234 PM EST Wed Nov 11 2020

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Heavy rainfall may produce localized flooding today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ015>017-022-032-033-043-044-058-121945-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-Henry-
Pittsylvania-Halifax-
234 PM EST Wed Nov 11 2020

...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ023-024-034-035-045>047-059-121945-
Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham-
Charlotte-
234 PM EST Wed Nov 11 2020

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EST THIS EVENING THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Heavy rainfall may produce localized flooding today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 11, 12:58 PM EST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1258 PM EST Wed Nov 11 2020

WVZ507-508-111845-
Western Greenbrier-Eastern Greenbrier-
1258 PM EST Wed Nov 11 2020

...A LINE OF SHOWERS WILL AFFECT
NORTHWESTERN GREENBRIER COUNTY...

At 1258 PM EST, radar indicated showers were located along a line
extending from Webster Springs to near Babcock State Park. Movement
was northeast at 40 mph.

Winds in excess of 30 mph are possible with these showers.

Locations impacted include...
Rainelle...
Rupert...
Quinwood...
Renick...
Falling Spring...
Beartown State Park...
and Trout.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3822 8036 3811 8036 3805 8027 3804 8022
      3799 8026 3792 8079 3795 8081 3799 8077
      3799 8079 3802 8080 3804 8083 3806 8080
      3806 8082 3805 8084 3808 8089 3810 8086
      3808 8071 3827 8044
TIME...MOT...LOC 1758Z 246DEG 33KT 3850 8043 3796 8089

RR
Special weather statement, Nov 11, 1:03 PM EST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
103 PM EST Wed Nov 11 2020

VAZ009-010-012-111830-
Bland-Wythe-Smyth-
103 PM EST Wed Nov 11 2020

...A SHOWER WILL AFFECT
NORTHEASTERN SMYTH...SOUTHWESTERN BLAND AND WESTERN WYTHE COUNTIES...

At 103 PM EST, a shower was located over Marion, moving northeast at
40 mph.

Winds in excess of 30 mph are possible with this shower.

Locations impacted include...
Wytheville...
Marion...
Rural Retreat...
Ceres...
Mount Rogers National Recreation Area...
Speedwell...
and Sugar Grove.

Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3692 8161 3710 8113 3682 8099 3681 8101
      3681 8103 3680 8104 3680 8106 3679 8108
      3673 8154
TIME...MOT...LOC 1803Z 246DEG 33KT 3683 8146

RR
Local storm report, Nov 11, 2:32 PM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            1 SE AMHERST            37.57N 79.03W
11/11/2020                   AMHERST            VA   LAW ENFORCEMENT

            UNION HILL ROAD CLOSED DUE TO STANDING
            WATER.

&&

RR
Special weather statement, Nov 11, 5:29 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
529 PM EST Wed Nov 11 2020

NCZ006-VAZ044-058-112300-
Caswell-Halifax-Pittsylvania-
529 PM EST Wed Nov 11 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CASWELL...SOUTHEASTERN
PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES AND THE CITY OF
DANVILLE...

At 528 PM EST, a strong thunderstorm was located over Gatewood, or
over Providence, moving northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Danville...
South Boston...
Yanceyville...
Bethel...
Providence...
Turbeville...
and Ingram.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3651 7952 3654 7951 3654 7954 3687 7912
      3658 7880 3654 7893 3654 7914 3648 7914
      3639 7943
TIME...MOT...LOC 2228Z 240DEG 49KT 3651 7940

KK
Special weather statement, Nov 11, 5:57 PM EST, 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
557 PM EST Wed Nov 11 2020

NCZ004-005-VAZ032-112345-
Stokes-Rockingham-Patrick-
557 PM EST Wed Nov 11 2020

...A STRONG THUNDERSTORM WILL AFFECT STOKES...NORTHWESTERN
ROCKINGHAM AND SOUTHEASTERN PATRICK COUNTIES...

At 556 PM EST, a strong thunderstorm was located over Meadows, or
near Walnut Cove, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Mayodan...
Madison...
Walnut Cove...
Danbury...
Sandy Ridge...
Pine Hall...
and Ayersville.

Seek shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3626 8032 3663 8029 3657 8005 3654 8005
      3654 7998 3652 7989 3626 8009
TIME...MOT...LOC 2256Z 204DEG 23KT 3632 8019

AS
Special weather statement, Nov 11, 6:40 PM EST, 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
640 PM EST Wed Nov 11 2020

VAZ011-013-014-017-018-120030-
Giles-Pulaski-Floyd-Montgomery-Craig-
640 PM EST Wed Nov 11 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...SOUTHEASTERN
GILES...SOUTHWESTERN CRAIG...CENTRAL FLOYD AND MONTGOMERY COUNTIES
AND THE CITY OF RADFORD...

At 640 PM EST, radar indicated strong thunderstorms were located
along a line extending from Bane to near Dugspur. Movement was
northeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
Dublin...
Pembroke...
and Floyd.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3755 8024 3736 8023 3734 8026 3733 8026
      3728 8023 3690 8021 3691 8062 3693 8063
      3688 8074 3695 8080 3727 8081 3743 8048
      3743 8046 3751 8030
TIME...MOT...LOC 2340Z 231DEG 32KT 3725 8073 3684 8069

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:04 AM ESTSpecial Weather StatementRNKWilkes56 min
Nov 11, 4:04 AM ESTSpecial Weather StatementRNKAlleghany, Wilkes56 min
Nov 11, 4:50 AM ESTAreal Flood AdvisoryRNKWatauga5 hr
Nov 11, 6:26 AM ESTSpecial Weather StatementRNKAlleghany, Wilkes94 min
Nov 11, 6:49 AM ESTAreal Flood AdvisoryRNKAlleghany, Ashe, Surry, Wilkes4 hr
Nov 11, 11:13 AM ESTAreal Flood AdvisoryRNKAlleghany, Ashe, Stokes, Surry, Watauga, Wilkes and 1 more3 hr
Nov 11, 3:42 PM ESTAreal Flood AdvisoryRNKRockingham, Stokes5 hr
Nov 11, 4:42 PM ESTAreal Flood AdvisoryRNKStokes, Surry, Yadkin5 hr
Nov 11, 5:57 PM ESTSpecial Weather StatementRNKStokes48 min
Nov 11, 5:59 PM ESTAreal Flood WarningRNKAlleghany, Ashe, Watauga6 hr
Nov 11, 7:39 AM ESTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Grayson, Patrick, City of Galax6 hr
Nov 11, 9:36 AM ESTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, Franklin, Pittsylvania and 1 more3 hr
Nov 11, 10:32 AM ESTSpecial Weather StatementRNKAppomattox, Buckingham, Charlotte118 min
Nov 11, 10:37 AM ESTFlash Flood WatchRNKAmherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 5 more25 hr
Nov 11, 11:04 AM ESTAreal Flood AdvisoryRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania3 hr
Nov 11, 12:22 PM ESTAreal Flood AdvisoryRNKCarroll, Craig, Floyd, Giles, Grayson, Montgomery and 4 more3 hr
Nov 11, 1:03 PM ESTSpecial Weather StatementRNKSmyth, Wythe27 min
Nov 11, 1:09 PM ESTFlash Flood Warning Considerable damage threatRNKCity of Lynchburg3 hr
Nov 11, 1:49 PM ESTAreal Flood AdvisoryRNKBland, Giles, Pulaski, Smyth, Tazewell, Wythe5 hr
Nov 11, 2:37 PM ESTAreal Flood AdvisoryRNKTazewell5 hr
Nov 11, 4:28 PM ESTAreal Flood AdvisoryRNKAppomattox, Buckingham, Campbell, Pittsylvania4 hr
Nov 11, 5:05 PM ESTAreal Flood AdvisoryRNKPittsylvania, City of Danville4 hr
Nov 11, 5:19 PM ESTFlash Flood WarningRNKAppomattox, Campbell, Pittsylvania6 hr
Nov 11, 5:29 PM ESTSpecial Weather StatementRNKCity of Danville31 min
Nov 11, 5:42 PM ESTAreal Flood AdvisoryRNKBedford, Franklin4 hr
Nov 11, 6:08 PM ESTAreal Flood WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg6 hr
Nov 11, 6:40 PM ESTSpecial Weather StatementRNKFloyd, Giles, Montgomery, Pulaski, City of Radford50 min
Nov 11, 6:57 PM ESTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford48 min

Nearby

Flash Flood Warnings in Virginia, 2020Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.